Alert archive / Florida / Rip Current Statements in 2022

Rip Current Statement 43, NWS Jacksonville, FL

November 14, 2022Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this rip current statement at Nov 14, 2022, 1:32 AM EST for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2022, 1:32 AM EST (06:32 UTC)
Expired
Nov 15, 2022, 1:00 AM EST
In force
23 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WHUS42 KJAX 140632
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
132 AM EST Mon Nov 14 2022

FLZ124-125-133-138-GAZ154-166-150600-
/O.NEW.KJAX.RP.S.0043.221114T0632Z-221115T0600Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
132 AM EST Mon Nov 14 2022

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Southeast Georgia and Northeast Florida Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
586 
WHUS42 KJAX 141923
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
223 PM EST Mon Nov 14 2022

FLZ124-125-133-138-GAZ154-166-150600-
/O.CON.KJAX.RP.S.0043.000000T0000Z-221115T0600Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
223 PM EST Mon Nov 14 2022

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WHAT...Dangerous rip currents.

* WHERE...Southeast Georgia and Northeast Florida Beaches.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Nov 14, 12:51 AM EST, 41 minutes earlier.

Area forecast discussion, Nov 14, 12:51 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1251 AM EST Mon Nov 14 2022

...New AVIATION...

.NEAR TERM...
Issued at 349 PM EST Sun Nov 13 2022

High pressure shifts into the Ohio Valley as its ridge axis
begins to wedge down the southeastern seaboard. This will develop
a coastal trough across our Atlantic waters tonight. Isentropic
lift will strengthen from southeast to northwest overnight as the
coastal trough develops and begins to lift northward. Breezy
north-northeasterly winds will overspread coastal locations from
north to south overnight, and stratocumulus clouds will increase
after midnight across north central and coastal northeast FL. A
few showers generated by the developing coastal trough could
advect towards the Flagler County coast towards sunrise within the
breezy northeasterly low level flow pattern. Meanwhile, fair
skies and decoupling winds will result in lows falling to the
upper 30s and lower 40s for inland southeast GA and the northern
Suwannee Valley, with mid 40s elsewhere across inland northeast
FL. Breezy north-northeasterly winds will keep lows in the 50s at
coastal locations overnight, except upper 40s across coastal
southeast GA.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 349 PM EST Sun Nov 13 2022

Coastal troughing will lift slowly northward on Monday, with this
feature generating showers across the coastal waters that may
occasionally advect onshore towards the northeast FL coast.
Stratocumulus cloudiness associated with strengthening isentropic
lift will increase from east to west across our region, with
thicker cloudiness expected along the I-95 corridor. High pressure
will continue to wedge down the southeastern seaboard, with a
tight pressure gradient producing breezy northeasterly winds.
Cloud cover and breezy onshore winds will keep highs in the 60s
area-wide, except lower 70s across north central FL for Monday.
Meanwhile, a stream of upper shortwaves moves through the
Southeast as a low develops along the northern Gulf coast. In
advance of the low, a return of south-southeasterly winds will
lift a warm front into NE FL Monday night into Tuesday. Warm,
moist air will warm Monday night lows into the 50s/60s. With
deeper low-level moisture, patchy fog will be possible early
Tuesday morning across inland NE FL. The low and its associated
cold front will move through the northeastern Gulf coast and
across the area Tuesday into Tuesday night. Scattered showers and
isolated storms spread through SE GA and Suwannee valley Tuesday
afternoon ahead of the front. Warmer temps on Tuesday with highs
in the upper 60s to low 80s and lows in the 50s/60s.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 349 PM EST Sun Nov 13 2022

The cold front from Tuesday night will move south of the area
Wednesday morning. Cool high pressure then builds across the CONUS
and into the Southeast into the weekend. Cold, dry airmass will
deepen well into the SE US for the latter half of the week. Below
normal temperatures prevail into weekend. Models are coming into
better agreement with the next system. A shortwave comes through
Thursday night into Friday, however, models are leaning toward the
drier solutions and having it mainly serve to reinforce the cold,
dry airmass over the region.

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM EST Mon Nov 14 2022

Northerly winds and scattered VFR cloud cover will continue
through tonight with northeasterly winds. Gusty conditions are
likely at the coastal terminals with gusts up to 25 knots.
Ceilings are forecasted to gradually drop Monday, MVFR conditions
are likely for all airfields. Late Monday night into early
Tuesday morning conditions are expected to worsen with lower
ceilings and potential for fog near the end of this TAF period.

&&

.MARINE...
Issued at 810 PM EST Sun Nov 13 2022

Anticipate a strong surge of northeast winds across the coastal
GA waters Monday as the local gradient tightens between strong
high pressure to the north and developing coastal trough. A Small
Craft Advisory has been issued beginning 8 AM morning Monday to
highlight these winds across coastal GA waters. This Advisory may
need to be extended further south in the northeast FL coastal
waters.

Coastal troughing will support scattered showers across the waters
and potentially a couple of thunderstorms well offshore Monday
and Monday night as it lifts northward through the local waters.
Winds will turn southerly Tuesday ahead of a low that will lift
northeastward out of the Gulf of Mexico Tuesday night. A trailing
cold front will press southeastward through the waters Wednesday
and bring a period of breezy northwesterly winds through Friday.
High pressure will northeast next weekend resulting a return of
northeasterly winds.

Rip Currents: Stiff northeasterly winds will elevate surf and lead
to a High Risk of rip currents at all beaches Monday. Winds will
whip to the south Tuesday and lower the risk to Moderate.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  52  71  52 /   0  20  60  20
SSI  66  59  76  59 /   0  20  40  30
JAX  68  58  79  59 /  10  20  30  30
SGJ  70  62  79  62 /  20  20  10  20
GNV  71  58  80  61 /   0   0  20  20
OCF  73  60  82  64 /   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 8 AM this morning to midnight EST
     tonight for AMZ450-470.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 7:38 PM ESTSmall Craft AdvisoryJAX32 hr

Nearby

Rip Current Statements in Florida, 2022Rip Current Statements in Georgia, 2022Every rip current statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.